Some properties of the speciation model for food-web structure - Mechanisms for degree distributions and intervality

Axel Rossberg, H. Matsuda, T. Amemiya, K. Itoh

Research output: Contribution to journalArticlepeer-review

20 Citations (Scopus)

Abstract

We present a mathematical analysis of the speciation model for food-web structure, which had in previous work been shown to yield a good description of empirical data of food-web topology. The degree distributions of the network are derived. Properties of the speciation model are compared to those of other models that successfully describe empirical data. It is argued that the speciation model unities the underlying ideas of previous theories. In particular, it offers a mechanistic explanation for the success of the niche model of Williams and Martinez and the frequent observation of intervality in empirical food webs. (c) 2005 Elsevier Ltd. All rights reserved.
Original languageEnglish
Pages (from-to)401-415
Number of pages15
JournalJournal of theoretical biology
Volume238
Issue number2
DOIs
Publication statusPublished - 21 Jan 2006

ASJC Scopus subject areas

  • Agricultural and Biological Sciences(all)

Fingerprint Dive into the research topics of 'Some properties of the speciation model for food-web structure - Mechanisms for degree distributions and intervality'. Together they form a unique fingerprint.

Cite this